North Dakota, 2003

Hail in North Dakota, June 2, 2003

June 2, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 2, 1:45 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 2, 1:45 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT MON JUN 02 2003

ACTIVE UPPER AIR PATTERN CONTINUES. SHORT WAVES IN NORTHWEST FLOW
WILL PROVIDE PERIODS OF DYNAMICS FOR SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE FORECAST PERIOD.

A LINE OF CONVECTIVE CELLS ARE FORMING NEAR A SURFACE TROUGH IN EASTERN
MONTANA AND MOVING EAST AROUND 20 KTS. SOUNDINGS INDICATE
INSTABILITY IS SUFFICIENT FOR SOME LARGE HAIL. THE DEVELOPING CELLS
WILL BE NEAR THE ND BORDER WHEN THE FORECAST IS ISSUED THIS
AFTERNOON.

THE ETA AND GFS ARE VERY CLOSE WITH UPPER FEATURES THROUGH 60
HOURS...AND NOT TOO DIFFERENT AT THE SURFACE. A SHORT WAVE WILL MOVE
SOUTHEAST FROM EASTERN MONTANA TO WESTERN SD TONIGHT AND SPREAD
CONVECTIVE PRECIP INTO ND. A SURFACE TROUGH WILL LINGER OVER THE REGION
ON TUESDAY. THEN PRECIP CHANCES WILL DIMINISH SOME AHEAD OF A CLOSED
UPPER LOW TUESDAY NIGHT. THIS LOW WILL BRING A CHANCE OF SHOWERS AS
IT MOVES SLOWLY ACROSS THE REGION AND FILLS FROM WEDNESDAY INTO
FRIDAY. A DRY RESPITE SEEMS LIKELY SATURDAY AND SUNDAY AS
A SMALL RIDGE BUILDS ALOFT. HOWEVER... THE MRF SHOWS A SIGNIFICANT
SURFACE LOW MOVING INTO THE AREA ON MONDAY.

.BIS...NONE
LM
Hazardous weather outlook, Jun 2, 3:50 AM CST, 12 hours 30 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
450 AM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A VERY SLIGHT RISK OF STRONG THUNDERSTORMS LATE TODAY. ISOLATED
HAIL AND DOWNBURSTS WOULD BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

STRONG THUNDERSTORMS MAY ONCE AGAIN DEVELOP TUESDAY IN CENTRAL AND
EASTERN COUNTIES DUE TO AN ACTIVE WEATHER PATTERN OVER THE NORTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MORE THAN LIKELY NOT BE NEEDED.

SHULZ

The radar

The Bismarck radar (KBIS), 247 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Golden Valley

When
June 2, 4:20 PM CST
Where
Golden Valley County, 8 mi S of Beach
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
46.800, -104.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366325.